Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 34, NWS Paducah, KY

March 1, 20175 counties in Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Mar 1, 2017, 5:21 AM CST for 5 counties in Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2017, 5:21 AM CST (11:21 UTC)
Expired
Mar 1, 2017, 5:45 AM CST
In force
24 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Calloway County, KY, Graves County, KY, Lyon County, KY, Marshall County, KY, Trigg County, KY

The radar

The Paducah radar (KPAH), 55 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 8:29 PM CSTTornado WatchSPC12 hr
Mar 1, 3:03 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 411 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
411 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:07 AM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Mar 1, 3:07 AM CST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
307 AM CST Wed Mar 1 2017

.SHORT TERM...(Today through Friday night)
Issued at 307 AM CST Wed Mar 1 2017

Above average confidence in the long term due to decent model
agreement.

With the approach and passage of a cold front this morning, showers
and thunderstorms are expected to re-develop just prior to frontal
passage, with a few storms possibly becoming severe. Thankfully
synoptic parameters are not quite as impressive as they were Tuesday
afternoon/evening and early this morning, so the current thinking is
damaging winds and possibly large hail will be the primary hazards,
however a QLCS type tornado cannot be ruled out.

Convective activity will diminish from west to east this morning
with with almost all precipitation out of our CWA by midday. Beyond
that high pressure at the surface and weak ridging aloft should keep
the region dry through the end of the short term period.

With the exception of today's highs which will be early,
temperatures stay within a few degrees of normal through the short
term period.

.LONG TERM...(Saturday through Tuesday)
Issued at 307 AM CST Wed Mar 1 2017

High pressure at the surface and weak ridging aloft should keep the
region dry through Sunday.

Precipitation chances begin to increase from the west Sunday night
into Monday with the approach of a cold front out of the plains.
Models still not in good agreement on available instability ahead of
the approaching cold front so will only mention slight chances for
thunder Monday evening. Late Monday night into Tuesday morning
precipitation chances will diminish quickly from west to east in the
wake of the front.

Temperatures will remain well above normal through the period.

&&

.AVIATION...
Issued at 1141 PM CST Tue Feb 28 2017

MVFR/VFR cigs/vsbys and SHRA/VCTS/TSRA with the approach of a cold
front for the first couple of hours, VFR with SHRA and possible
TSRA from 11-13Z, then VFR beyond that in the wake of the front.
Winds gusting up to 25-28 knots out of the south southwest early,
then veering around to the northwest with the frontal passage.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch until 9 AM CST this morning for ILZ083-086-087-
     089>091-093-094.

MO...None.
IN...Flash Flood Watch until 9 AM CST this morning for INZ081-082-
     085>088.

KY...Flash Flood Watch until 9 AM CST this morning for KYZ004-005-007-
     010-011-013>016-018>021.

&&

SHORT TERM/LONG TERM/AVIATION...JP
Hazardous weather outlook, Mar 1, 3:37 AM CST, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
337 AM CST Wed Mar 1 2017

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
337 AM CST Wed Mar 1 2017

...a few severe thunderstorms are possible this morning...

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Thunderstorms...some possibly severe this morning. Damaging winds
and large hail will be the primary hazards, however a tornado or
two is not out of the question.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few thunderstorms are possible Monday evening. Locally heavy
rainfall and lightning will be the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested this morning.

JP

In the hours before

Local storm report, Mar 1, 4:40 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
440 AM CST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     TSTM WND GST     7 NNW QULIN             36.69N 90.30W
03/01/2017  M62 MPH          BUTLER             MO   PUBLIC

            OBSERVED BY DAVIS WEATHER STATION NEAR BROSELEY

&&

SP
Local storm report, Mar 1, 4:46 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
446 AM CST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     HAIL             6 S MARION              37.65N 88.94W
03/01/2017  M0.75 INCH       WILLIAMSON         IL   TRAINED SPOTTER

            DIME SIZED HAIL

&&

SP
Special weather statement, Mar 1, 5:03 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Paducah KY
503 AM CST WED MAR 1 2017

ILZ090-091-INZ088-KYZ007-010-014-015-018>020-011145-
Pope IL-Hardin IL-Spencer IN-Henderson KY-Crittenden KY-Webster KY-
Union KY-Livingston KY-McLean KY-Daviess KY-
503 AM CST WED MAR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARDIN...CENTRAL POPE...
SOUTHWESTERN SPENCER...SOUTHEASTERN HENDERSON...CENTRAL DAVIESS...
NORTHWESTERN LIVINGSTON...NORTHWESTERN CRITTENDEN...NORTHWESTERN
MCLEAN...SOUTHERN UNION AND NORTHWESTERN WEBSTER COUNTIES UNTIL 545
AM CST...

At 502 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Stanley to near Golconda. Movement was
east at 30 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Owensboro, Sturgis, Sebree, Clay, Rosiclare, Golconda, Robards, St.
Joseph, Stanley, Joy, Cave-In-rock, Elizabethtown, Wheatcroft,
Carrsville and Hebbardsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.

&&

LAT...LON 3787 8691 3783 8691 3733 8821 3733 8861
      3785 8735 3788 8689
TIME...MOT...LOC 1102Z 266DEG 27KT 3782 8735 3732 8855

Smith
Local storm report, Mar 1, 5:04 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
504 AM CST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 AM     TSTM WND GST     2 SSW CAPE GIRARDEAU    37.28N 89.56W
03/01/2017  M60 MPH          CAPE GIRARDEAU     MO   ASOS

            MEASURED AT CAPE GIRARDEAU AIRPORT ASOS

&&

SP
Local storm report, Mar 1, 5:16 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
516 AM CST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 AM     TSTM WND GST     5 W PADUCAH             37.07N 88.73W
03/01/2017  M75 MPH          MCCRACKEN          KY   ASOS

&&

DLL
Local storm report, Mar 1, 5:21 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
521 AM CST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     TSTM WND GST     2 E HICKMAN             36.56N 89.15W
03/01/2017  M63 MPH          FULTON             KY   MESONET

            MEASURED AT KY MESONET

&&

SP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 9:59 PM CSTSpecial Weather StatementPAHCalloway, Graves, Marshall46 min
Feb 28, 10:12 PM CSTSevere Thunderstorm WarningPAHCalloway, Graves, Marshall33 min
Feb 28, 10:25 PM CSTTornado WarningPAHGraves35 min
Feb 28, 10:43 PM CSTTornado WarningPAHCalloway9 min
Feb 28, 10:49 PM CSTSevere Thunderstorm WarningPAHTrigg26 min
Feb 28, 10:56 PM CSTTornado WarningPAHCalloway22 min
Feb 28, 11:12 PM CSTSevere Thunderstorm WarningPAHCaldwell, Christian, Hopkins, Trigg33 min
Feb 28, 11:16 PM CSTTornado WarningPAHTrigg29 min
Feb 28, 11:43 PM CSTTornado WarningPAHChristian32 min
Mar 1, 12:13 AM CSTTornado WarningPAHTodd21 min
Mar 1, 12:52 AM CSTSevere Thunderstorm WarningPAHDaviess, Hopkins, McLean, Muhlenberg23 min
Mar 1, 4:50 AM CSTSevere Thunderstorm WarningPAHBallard25 min
Mar 1, 4:53 AM CSTSevere Thunderstorm WarningPAHCarlisle, Fulton, Graves, Hickman37 min
Mar 1, 5:03 AM CSTSpecial Weather StatementPAHWebster42 min
Mar 1, 5:06 AM CSTSevere Thunderstorm WarningPAHLivingston, McCracken, Marshall24 min
Mar 1, 5:18 AM CSTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Daviess, Henderson, Hopkins, Livingston and 4 more57 min
Mar 1, 5:27 AM CSTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Livingston, Lyon, Marshall33 min
Mar 1, 5:40 AM CSTSevere Thunderstorm WarningPAHDaviess, McLean, Muhlenberg50 min
Mar 1, 5:44 AM CSTSevere Thunderstorm WarningPAHCaldwell, Calloway, Christian, Crittenden, Hopkins, Lyon and 2 more31 min
Mar 1, 6:11 AM CSTSevere Thunderstorm WarningPAHChristian, Hopkins, Muhlenberg, Todd, Trigg37 min
Feb 28, 7:06 PM CSTSevere Thunderstorm WarningPAHJefferson24 min
Feb 28, 7:54 PM CSTSevere Thunderstorm WarningPAHWayne36 min
Feb 28, 8:07 PM CSTTornado Warning Tornado observedPAHJackson23 min
Feb 28, 8:21 PM CSTTornado Warning Tornado observedConsiderable damage threatPAHJackson, Perry27 min
Feb 28, 8:39 PM CSTTornado Warning Tornado observedConsiderable damage threatPAHFranklin, Jackson, Perry36 min
Feb 28, 8:59 PM CSTTornado Warning Considerable damage threatPAHFranklin, Hamilton, Jefferson46 min
Feb 28, 9:24 PM CSTTornado WarningPAHEdwards, Hamilton, Wayne, White36 min
Feb 28, 9:52 PM CSTTornado WarningPAHEdwards, Wabash, Wayne, White23 min
Feb 28, 9:58 PM CSTSevere Thunderstorm WarningPAHJackson, Union32 min
Feb 28, 10:11 PM CSTTornado Warning Tornado observedConsiderable damage threatPAHEdwards, Wabash, White34 min
Feb 28, 10:30 PM CSTTornado Warning Tornado observedPAHJackson30 min
Feb 28, 10:34 PM CSTSevere Thunderstorm WarningPAHFranklin, Jackson, Williamson26 min
Feb 28, 10:43 PM CSTTornado WarningPAHFranklin, Williamson32 min
Feb 28, 10:54 PM CSTSevere Thunderstorm WarningPAHFranklin, Hamilton, Saline, Williamson36 min
Feb 28, 11:21 PM CSTTornado WarningPAHGallatin, Hamilton, Saline, White24 min
Mar 1, 2:54 AM CSTSevere Thunderstorm WarningPAHJackson, Perry36 min
Mar 1, 3:03 AM CSTSpecial Weather StatementPAHEdwards, Wabash, Wayne42 min
Mar 1, 4:06 AM CSTTornado WarningPAHJackson24 min
Mar 1, 4:21 AM CSTSevere Thunderstorm WarningPAHJohnson, Union24 min
Mar 1, 4:33 AM CSTSevere Thunderstorm WarningPAHSaline, Williamson27 min
Mar 1, 4:39 AM CSTSevere Thunderstorm WarningPAHSaline, Williamson36 min
Mar 1, 4:44 AM CSTSevere Thunderstorm WarningPAHPope46 min
Feb 28, 7:27 PM CSTSevere Thunderstorm WarningPAHPerry48 min
Feb 28, 7:40 PM CSTTornado WarningPAHPerry35 min
Feb 28, 8:13 PM CSTSevere Thunderstorm WarningPAHCarter, Wayne29 min
Feb 28, 9:32 PM CSTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau28 min
Feb 28, 9:38 PM CSTTornado WarningPAHBollinger, Cape Girardeau37 min
Mar 1, 3:22 AM CSTSpecial Weather StatementPAHButler, Carter, Ripley, Wayne53 min
Mar 1, 3:44 AM CSTSpecial Weather StatementPAHBollinger, Cape Girardeau, Perry46 min
Mar 1, 3:49 AM CSTTornado WarningPAHPerry26 min
Mar 1, 4:01 AM CSTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau29 min
Mar 1, 4:05 AM CSTSevere Thunderstorm WarningPAHButler, Stoddard25 min
Mar 1, 4:26 AM CSTSevere Thunderstorm WarningPAHMississippi, New Madrid, Scott, Stoddard34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.